Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 90, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 10, 2006, 8:22 AM CDT for Blanco County, Gillespie County, Kerr County, Texas. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2006, 8:22 AM CDT (13:22 UTC)
- Expired
- Oct 10, 2006, 10:15 AM CDT
- In force
- 113 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Blanco County, TX, Gillespie County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 9:19 AM CDT | FLASH FLOOD | 4 Ne Mountain Home, TX | FLOODING REPORTED. 4.4 INCHES OF RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 101325
FFWEWX
TXC031-171-265-101515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 AM CDT TUE OCT 10 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
GILLESPIE
BLANCO
KERR
* UNTIL 1015 AM CDT
* AT 819 AM CDT...RAINFALL ESTIMATES FROM NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATE FLASH FLOODING IS OCCURRING FROM NUMEROUS
THUNDERSTORMS OVER THE WARNED AREA...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE CENTER POINT...LUCKENBACH...
WILLOW CITY...LBJ STATE PARK...JOHNSON CITY...BLANCO...ROUND
MOUNTAIN...TWIN SISTERS...PEDERNALES FALLS STATE PA AND CYPRESS
MILL
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3050 9930 3028 9931 3028 9975 3009 9976
3008 9967 2992 9969 2994 9920 2981 9894
3015 9892 3015 9859 2996 9842 3004 9832
3044 9814 3050 9836 3050 9860
$$2 follow-up statements
000
WGUS74 KEWX 101351
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT TUE OCT 10 2006
TXC031-171-265-101515-
GILLESPIE TX-BLANCO TX-KERR TX-
844 AM CDT TUE OCT 10 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
KERR...BLANCO AND GILLESPIE COUNTIES...
AT 839 AM CDT...DOPPLER RADAR INDICATED A NEAR SOLID AREA OF
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
THESE STORMS WERE MOVING EAST AT 40 MPH...BUT REDEVELOPMENT
CONTINUES TO OCCUR WEST OF THE WARNED AREA...SUGGESTING A TRAINING
PATTERN.
RADAR ESTIMATES COMBINED WITH GROUND REPORTS SUGGEST RAINFALL
AMOUNTS MAY HAVE EXCEEDED 4 INCHES IN SPOTS. HIGHEST TOTALS WERE
NOTED ALONG HIGHWAY 41 OVER KERR COUNTY...EXTENDING EAST TO
FREDERICKSBURG...WILLOW CITY...AND ROUND MOUNTAIN. AN ADDITIONAL 1
TO 2 INCHES IS POSSIBLE IN THROUGH 10 AM. IF THIS HAPPENS...THE
FLASH FLOOD WATCH MAY NEED AN EXTENSION WITH MORE SERIOUS FLOODING
CONDITIONS POSSIBLE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3050 9930 3028 9931 3028 9975 3009 9976
3008 9967 2992 9969 2994 9920 2981 9894
3015 9892 3015 9859 2996 9842 3004 9832
3044 9814 3050 9836 3050 9860
$$000
WGUS74 KEWX 101512
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1010 AM CDT TUE OCT 10 2006
TXC031-171-265-101520-
GILLESPIE TX-BLANCO TX-KERR TX-
1010 AM CDT TUE OCT 10 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 AM CDT FOR KERR...
BLANCO AND GILLESPIE COUNTIES...
SHOWERS AND THUNDERSTORMS CONTINUE OVER THE WARNED AREA...BUT WILL
PRODUCE RAINFALL RATES OF ONLY AROUND ONE HALF INCH PER HOUR. THIS
WILL LIKELY KEEP LOW WATER CROSSINGS FLOODED BUT NOT CREATE ANY
ADDITIONAL FLOODING. THUS THE FLASH FLOOD WARNING FOR
KERR...BLANCO...AND GILLESPIE CONTIES HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3050 9930 3028 9931 3028 9975 3009 9976
3008 9967 2992 9969 2994 9920 2981 9894
3015 9892 3015 9859 2996 9842 3004 9832
3044 9814 3050 9836 3050 9860
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 7:35 AM CDT, 47 minutes earlier.
Area forecast discussion, Oct 10, 7:35 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 735 AM CDT TUE OCT 10 2006 .AVIATION...TIL 21Z MVFR CIGS WITH SCT TO NUMEROUS SHOWERS AND THUNDERSTORMS LCLY LOWERING VSBYS AOB 3 MI. SOME STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES TIL EARLY AFTERNOON. AFTER 21Z VFR CONDITIONS WITH ACTIVITY BECOMING LESS NUMEROUS AND AFT 01Z VFR. SLY FLOW 10 TO 15 KT EXCEPT STRONG AND GUSTY IN AND NEAR THUNDERSTORMS. && .PREV DISCUSSION... (ISSUED 731 AM CDT TUE OCT 10 2006) AVIATION...TIL 21Z MVFR CIGS WITH SCT TO NUMEROUS SHOWERS AND THUNDERSTORMS LCLY LOWERING VSBYS AOB 3 MI. AFTER 21Z VFR CONDITIONS WITH ACTIVITY BECOMING LESS NUMEROUS AND AFT 01Z VFR. SLY FLOW 10 TO 15 KT EXCEPT STRONG AND GUSTY IN AND NEAR THUNDERSTORMS. PREV DISCUSSION... (ISSUED 355 AM CDT TUE OCT 10 2006) DISCUSSION... BUSY MORNING ON TAP FOR THE HILL COUNTRY. A TORNADO WATCH IS IN EFFECT UNTIL 10 AM FOR THE HILL COUNTRY AND THE AUSTIN AREA. STRONG SHORTWAVE OVER EASTERN NEW MEXICO AND WEST TEXAS WAS DRIVING A CONVECTIVE COMPLEX EASTWARD ACROSS THE TRANS PECOS REGION AND THE CONCHO VALLEY. THESE STORMS WILL MOVE ACROSS THE HILL COUNTRY THIS MORNING. THE BEST CHANCE FOR TORNADIC DEVELOPMENT WILL BE ALONG AND JUST NORTH OF THE FRONTAL BOUNDARY. THIS FRONTAL BOUNDARY WAS STILL LOCATED JUST NORTH OF THE HILL COUNTRY. SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE CWFA TODAY AS THE SHORTWAVE EJECTS NORTHEAST. CONVECTION WILL END FROM WEST TO EAST TONIGHT AS THE SHORTWAVE RACES NORTHEASTWARD. WEDNESDAY WILL BE VERY WARM AS WINDS IN THE BOUNDARY LAYER SHIFT AROUND TO THE WEST ALLOWING DOWNSLOPING FROM THE MEXICAN PLATEAU. THE COLD FRONT ASSOCIATED WITH THE POLAR VORTEX SWINGING ACROSS THE GREAT LAKES REGION WILL REACH THE HILL COUNTRY THURSDAY AFTERNOON. MODEL SOLUTIONS INDICATE ENOUGH MOISTURE WILL HAVE RETURNED TO THE REGION ALLOWING FOR ANOTHER ROUND OF THUNDERSTORMS. THIS WILL BE THE STRONGEST COLD FRONT OF THE FALL SEASON. TEMPERATURES FRIDAY AFTERNOON WILL ONLY BE IN THE 60S DUE TO CAA AT THE SFC AND OVERRUNNING CLOUDINESS. RAIN CHANCES WILL CONTINUE THROUGH THE WEEKEND AS ANOTHER UPPER LOW PRESSURE SYSTEM MOVES EASTWARD ACROSS THE DESERT SOUTHWEST TOWARDS TEXAS. SUNSHINE AND DRIER WEATHER RETURN ON TUESDAY AS THE LATEST UPPER LOW PRESSURE SYSTEM AND ASSOCIATED TROF AXIS MOVES EAST OF TEXAS. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/02
Hazardous weather outlook, Oct 10, 5:07 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 507 AM CDT TUE OCT 10 2006 TXZ171>173-183>194-202>209-217>225-228-111015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 507 AM CDT TUE OCT 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF THE EDWARDS PLATEAU...HILL COUNTRY AND NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 10 AM. UPPER DISTURBANCES MOVING EAST WILL COMBINE WITH AN UNSTABLE GULF AIRMASS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND HAIL AND ISOLATED TORNADOES. SOME LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT FALL COLD FRONT WILL SWEEP SOUTHWARD OVER THE AREA THURSDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE FRONT. THEN...POST FRONTAL OVERRUNNING RAINS WILL BEGIN SATURDAY WITH ELEVATED SHOWERS AND THUNDERSTORMS INTO MONDAY. STORMS DURING THIS PERIOD ARE NOT EXPECTED TO REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT...SPOTTERS MAY BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:20 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 25 min |
| Oct 10, 8:34 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Oct 10, 9:17 AM CDT | Severe Thunderstorm Warning | EWX | Hays | 58 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.